I am so sorry that your physician's office shut down so abruptly. Six weeks is a long time to wait for an appointment. May I suggest that you see a Internal Medicine physician or even your PCP to discuss starting up your meds again.
Remember no one can force you to take anything but I would hate to see you crash and burn when there are medications to help you.
When working with my psychiatrist I have balked more then once re my meds and not feeling they are working. She has tried to explain to me that the meds are like pain meds.............they will reduce the pain but not take it away completely. Same with the Antidepressants, they will help you to feel better and to cope in the real world but they will not make the depressions go away 100%.
We also have a Bipolar forum on HW that you may find helpful.
According to the definition in the Diagnostic and Statistical Manual of Mental Disorders (DSM-IV), bipolar II disorder ) is "characterized by one or more Major Depressive Episodes accompanied by at least one Hypomanic Episode." The key difference between bipolar 1 and bipolar 2 is that bipolar 2 has hypomanic but not manic episodes. The symptoms of hypomania are the same as for mania, but they are less severe. Therefore, the official diagnostic criteria separating a diagnosis of bipolar II from that of bipolar I disorder is that hypomania does not cause marked impairment of functioning or require hospitalization.
I join Jamie in saying I am worried about you so please do keep talking to us and know we are here to support you.
I wish you peace,
Post Edited (stkitt) : 6/14/2009 3:53:38 PM (GMT-6)
No one is telling you to do anything, only sharing our feelings. None of us are professionals and in the end run members have to make up their own minds on what kind of treatment they choose or if they choose any at all.
I am sorry if what you read has upset you.
Also it is not fair to &%$*# at people who mean well. Take care of you.
I am glad you are going to make an appointment and I believe you are doing the right thing. I agree that getting an appointment with a Pdoc takes time and in our state the wait can be as long as 2-3 months as many of the Pdocs are not taking new patients and the ones that are seem to be booked out so far ahead.
You sound better in your latest post and please know we are here to support you and we care for you. You are going through a rough time so do let us help you through and keep believing that there is a light at the end of the dark tunnel.
Lithium made me a zombie. I started shaking and falling down and my hands trembled something awful (could not even control a mouse when on the computer). It did make me feel depressed, I had to stop taking it. It took a long time to get my meds right and when I was off of them for a while, I would feel good and then the bottom feel out and I was worse than ever. Point being, do not give up, keep trying different courses of treatment until you find one that suits you. I hope you feel better today!
I am sorry the Lithium is making you feel nasty. I hope that the side effects go away quickly and that soon you will be feeling better again. Hang in there and know we are here.
Meds are tough to regulate which seems unfair, this I know well.
Hugs for youKitt
“No one is as capable of gratitude as one who has emerged from the kingdom of night.” ~Elie Wiesel
I am sorry I was away for 3 days but I am back and to learn that you are still having problems with your med makes me feel bad for you.
Going to the hospital may be something you need to do as sometimes members do spend some time in the hospital and are able to get back to feeling better about themselves.
Please call you physician's office and talk to someone about the nausea and the bad feelings the Lithium is causing.
Take care and know we care about you.